Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 24, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 31, 2016, 8:24 PM CDT for Hale County, Alabama. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2016, 8:24 PM CDT (01:24 UTC)
- Expired
- Mar 31, 2016, 9:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Hale County, AL
The radar
The Birmingham radar (KBMX), 104 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 8:50 PM CDT | HAIL 0.75 | 2 S Greensboro, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 5:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.4
The text
As transmitted.
278
WUUS54 KBMX 010124
SVRBMX
ALC065-010215-
/O.NEW.KBMX.SV.W.0024.160401T0124Z-160401T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
824 PM CDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALE COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 915 PM CDT
* AT 823 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR AKRON TO NEAR FORKLAND TO NEAR DUG HILL...MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GREENSBORO...MOUNDVILLE...AKRON...NEWBERN...WEDGEWORTH...EVANSVILLE...
ARCOLA...GREENSBORO MUNICIPAL AIRPORT...SAWYERVILLE...DUFFYS BEND...
WATEROAK...GALLION...ELLIOTS CREEK...SELDEN LOCK AND DAM...HAVANA...
MOUND STATE PARK...LANEVILLE...MOUNDVILLE AIRPORT...PHIPPS AND
CEDARVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHWESTERN
ALABAMA.
LAT...LON 3280 8782 3286 8783 3290 8777 3301 8771
3300 8742 3266 8747 3265 8753 3248 8752
3248 8772 3252 8773 3252 8781 3258 8779
3259 8774 3262 8781 3265 8774 3266 8779
3272 8780 3271 8783 3275 8781 3276 8787
TIME...MOT...LOC 0123Z 271DEG 38KT 3291 8777 3269 8781 3244 8800
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM3 follow-up statements
474
WWUS54 KBMX 010139
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
839 PM CDT THU MAR 31 2016
ALC065-010215-
/O.CON.KBMX.SV.W.0024.000000T0000Z-160401T0215Z/
HALE AL-
839 PM CDT THU MAR 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR HALE COUNTY...
AT 839 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MOUNDVILLE TO NEAR GREENSBORO MUNICIPAL AIRPORT
TO NEAR ARCOLA...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...MOUNDVILLE...AKRON...NEWBERN...WEDGEWORTH...EVANSVILLE...
ARCOLA...GREENSBORO MUNICIPAL AIRPORT...SAWYERVILLE...DUFFYS BEND...
WATEROAK...GALLION...ELLIOTS CREEK...SELDEN LOCK AND DAM...HAVANA...MOUND
STATE PARK...LANEVILLE...MOUNDVILLE AIRPORT...PHIPPS AND CEDARVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHWESTERN
ALABAMA.
LAT...LON 3280 8782 3286 8783 3290 8777 3301 8771
3300 8742 3266 8747 3265 8753 3248 8752
3248 8772 3252 8773 3252 8781 3258 8779
3259 8774 3262 8781 3265 8774 3266 8779
3272 8780 3271 8783 3275 8781 3276 8787
TIME...MOT...LOC 0139Z 261DEG 34KT 3302 8757 3272 8767 3253 8778
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM485
WWUS54 KBMX 010153
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
853 PM CDT THU MAR 31 2016
ALC065-010215-
/O.CON.KBMX.SV.W.0024.000000T0000Z-160401T0215Z/
HALE AL-
853 PM CDT THU MAR 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EASTERN HALE COUNTY...
AT 853 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MOUNDVILLE TO NEAR DUFFYS BEND TO NEAR DEMOPOLIS...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...NEWBERN...WATEROAK...LANEVILLE...GALLION...PHIPPS AND
CEDARVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHWESTERN
ALABAMA.
LAT...LON 3250 8773 3267 8765 3300 8752 3300 8742
3266 8747 3265 8753 3248 8752 3248 8772
TIME...MOT...LOC 0153Z 261DEG 36KT 3295 8761 3267 8772 3251 8780
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM056
WWUS54 KBMX 010206
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
906 PM CDT THU MAR 31 2016
ALC065-010216-
/O.EXP.KBMX.SV.W.0024.000000T0000Z-160401T0215Z/
HALE AL-
906 PM CDT THU MAR 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HALE COUNTY WILL
EXPIRE AT 915 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHWESTERN
ALABAMA.
LAT...LON 3250 8773 3267 8765 3300 8752 3300 8742
3266 8747 3265 8753 3248 8752 3248 8772
TIME...MOT...LOC 0203Z 271DEG 38KT 3295 8761 3267 8772 3251 8780
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:48 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 31, 6:48 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 648 PM CDT THU MAR 31 2016 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... 00Z BALLOON SOUNDING IS IN PROGRESS... WILL DETERMINE THE DEGREE TO WHICH INSTABILITY HAS INCREASED ACROSS THE CENTRAL PORTION OF THE STATE. SURFACE DATA CONTINUES TO INDICATE THE MOST UNSTABLE NEAR SURFACE AIRMASS IS LOCATED ACROSS THE SOUTHERN AND WESTERN PORTION OF OUR AREAS WITH TEMPERATURES RANGING FROM 77 NEAR FAYETTE IN FAYETTE COUNTY TO 79 NEAR DEMOPOLIS IN MARENGO COUNTY. TEMPERATURES HAVE MANAGED TO WARM TO 80 AT JACKSON MISSISSIPPI AND 83 AT GREENWOOD MISSISSIPPI. SATELLITE CONTINUES TO INDICATE BREAKS IN THE CLOUDS OVER MUCH OF OUR AREA TO ALLOW SURFACE HEATING TO BRING TEMPERATURES INTO THE 70S ACROSS MOST LOCATIONS. AN EXCEPTION TO THIS REMAINS ACROSS NORTHEAST JEFFERSON COUNTY NORTHEAST INTO PORTIONS OF SAINT CLAIR AND BLOUNT COUNTIES AND FURTHER NORTHEAST INTO ETOWAH COUNTY WHERE TEMPERATURES HAVE REMAINED IN THE 60S FOR MUCH OF THE DAY. EXPECT SURFACE TEMPERATURES TO CONTINUE TO MODERATE ACROSS OUR EASTERN AND CENTRAL COUNTIES AS LOW LEVEL WARM ADVECTION CONTINUES WHILE OUR WESTERN COUNTIES WILL BEGIN TO EXPERIENCE MORE CLOUD COVER FROM CONVECTION ONGOING IN MISSISSIPPI THROUGH SUNSET. AN OUTFLOW BOUNDARY FROM THE ACTIVITY THIS MORNING REMAINS ACROSS EASTERN MISSISSIPPI AND EXTENDING ACROSS THE NORTHERN PORTION OF OUR AREA. ANY STORMS THAT DEVELOP OR MOVE NEAR THIS BOUNDARY WILL HAVE ENHANCED POTENTIAL FOR SEVERE WEATHER. DEW POINTS HAVE INCREASED TO NEAR 70 DEGREES ACROSS WESTERN ALABAMA WITH READINGS OF 69 AND PICKENS COUNTY AND 68 AT BOTH FAYETTE AND DEMOPOLIS. DEW POINTS ARE AROUND 60 IN CHEROKEE COUNTY IN THE NORTHEAST PORTION OF OUR AREA. EXPECT LOW LEVEL MOISTURE ADVECTION TO CONTINUE TO INCREASE AS SOUTHERLY WINDS PERSIST ACROSS THE REGION. NEXRAD VAD WIND PROFILES INDICATE DIRECTIONAL WIND SHEAR BOTH AT BMX AND MXX WITH LOW LEVEL WINDS AROUND 20 KNOTS WITH WEST WINDS DETECTED AROUND 12000 FEET FROM BOTH RADARS. WIND VELOCITIES HAVE INCREASED ACROSS THE LOWEST 6000 FEET BY ABOUT 10 TO 20 KNOTS SINCE 400 PM CDT. OVERALL EXPECT THE GREATEST SHORT-TERM SEVERE POTENTIAL ACROSS OUR WESTERN COUNTIES. NEAR-SURFACE THERMODYNAMIC INSTABILITY DECREASES THE FURTHER EAST ONE GOES ACROSS OUR AREA... HOWEVER... WARM ADVECTION AND MOISTURE ADVECTION IS MODERATING THE AIRMASS AND DESPITE THE UPCOMING LOSS OF DAYTIME HEATING... NEAR SURFACE INSTABILITY WILL LIKELY INCREASE. ADDITIONALLY...THE POTENTIAL DEVELOPMENT OF THE LOW LEVEL JET COULD ALSO HELP ENHANCE THE LOW LEVEL WIND FIELDS FOR THE ENVIRONMENT TO BECOME FURTHER FAVORABLE FOR SEVERE WEATHER INCLUDING TORNADOES. 05 && .AVIATION... 00Z TAF DISCUSSION. NEXT ROUND OF SHOWERS AND THUNDERSTORMS POISED TO SWEEP ACROSS CENTRAL ALABAMA DURING THE NEXT 6-8 HOURS....LIKELY AFFECTING MOST (IF NOT ALL) CENTRAL ALABAMA TAF SITES. BEFORE THE RAIN... CEILINGS WERE BOUNCING OVER AND UNDER THE 3000 FT MARK. I THINK THE MAIN ROUND OF STORMS WILL MOVE ACROSS DURING THE 00Z TO 06Z PERIOD...BUT SOME SHOWERS MAY LINGER FOR SEVERAL HOURS AFTER THAT. COMPUTER MODEL OUTPUT STRONGLY SUGGESTS CEILINGS IN THE MVFR CATEGORY (AT BEST) THROUGH THE REMAINDER OF THE NIGHT (EVEN AFTER THE RAIN MOVES OUT). TRIED MY BEST TO TIME THE WIND SHIFT ASSOCIATED WITH COLD FRONT PASSAGE. FRONT MAY ACTUALLY NOT GET TO TOI DURING THIS TAF VALID PERIOD. /61/ && .FIRE WEATHER... MOISTURE VALUES WILL CONTINUE TO INCREASE THIS MORNING AS RAIN AND STORMS MOVE INTO WEST CENTRAL ALABAMA...AND MOVE EASTWARD ACROSS THE AREA THROUGH THE MORNING. GUSTY SOUTH TO SOUTHEASTERLY WINDS ARE EXPECTED TODAY...OUTSIDE OF ANY CONVECTION. ADDITIONAL STORMS ARE EXPECTED LATE THIS AFTERNOON AND OVERNIGHT. A SLOW MOVING FRONT WILL STALL ACROSS THE AREA...AND ADDITIONAL ROUNDS OF MODERATE TO HEAVY RAINFALL AND STORMS ARE POSSIBLE THROUGH FRIDAY EVENING. THE THREAT OF RAIN WILL END ONCE THE FRONT CLEARS THE AREA FRIDAY NIGHT. DRY CONDITIONS RETURN FOR THE WEEKEND. NO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. && .HYDROLOGY... MOST OF THE HEAVIER RAIN SO FAR HAS BEEN IN OUR NORTHWEST COUNTIES(I.E., MARION, LAMAR, WINSTON, FAYETTE AND WALKER) WHERE AMOUNTS SO FAR HAVE AVERAGED ONE TO TWO INCHES...WITH VERY LOCALIZED TOTALS TO THREE INCHES. ELSEWHERE MOST LOCATIONS HAVE RECEIVED AN INCH OR LESS SO FAR. ALTHOUGH USGS GAGES INDICATE STREAM FLOWS NOW AT OR SOMEWHAT ABOVE NORMAL IN THE NORTHWEST COUNTIES...MOST OTHER STREAMS STILL REMAIN NEAR OR BELOW NORMAL LEVELS. THIS SUGGESTS THAT MOST AREA STREAMS CAN STILL HANDLE A FAIR AMOUNT OF RUNOFF FROM THE RAINFALL THAT IS YET TO COME TONIGHT INTO FRIDAY. FLOOD WARNINGS ARE CURRENTLY ISSUED FOR THE TOMBIGBEE RIVER AND FOR SELDEN DAM ON THE LOWER BLACK WARRIOR FOR MINOR FLOODING. BEFORE ALL IS SAID AND DONE COULD STILL SEE A FEW OTHER LOCATIONS REACH MINOR FLOOD STAGE BUT STILL NOT EXPECTING MAJOR FLOOD EVENT TO UNFOLD ON AREA RIVERS. AT THIS TIME MODELS SUGGEST THERE COULD BE ANOTHER ROUND OF HEAVY RAIN (PERHAPS ONE TO TWO INCH AVERAGES) ACROSS SOME OF OUR NORTHERN AREAS TONIGHT. THEN LIKELY TO SEE ANOTHER ROUND OF SIMILAR TOTALS DEVELOP ACROSS THE EXTREME SOUTHERN SECTIONS FRIDAY AFTERNOON AND EVENING. IN GENERAL EXPECT ANOTHER ONE TO THREE INCHES ACROSS CENTRAL ALABAMA BY THE TIME THE RAIN TAPERS OFF BY EARLY SATURDAY...WITH LOCALIZED HIGHER TOTALS POSSIBLE IN AREAS OF TRAINING ECHOES. 41 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Mar 31, 4:01 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 401 PM CDT THU MAR 31 2016 ALZ011>015-017>050-020015- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 401 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THROUGH TONIGHT. SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT ACROSS ALL OF CENTRAL ALABAMA. THE THREAT COULD BEGIN AS EARLY AS 5 PM IN THE WEST AND LAST AS LATE AS 4 AM IN THE SOUTHEAST. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...INCLUDING TORNADOES...LARGE HAIL...AND DAMAGING WINDS. UNCERTAINTIES REMAIN DUE TO THE HEAVY RAINFALL WILL ACCOMPANY ALL STORMS THROUGH TONIGHT. THIS COULD LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAVY RAINFALL OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS...IS LIKELY THROUGH FRIDAY NIGHT. THIS COULD LEAD TO LOCALIZED FLASH FLOODING AND MINOR RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY THROUGH FRIDAY.
In the hours before
Local storm report, Mar 31, 7:12 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
712 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL KENNEDY 33.58N 87.99W
03/31/2016 M1.25 INCH LAMAR AL AMATEUR RADIO
HALF DOLLAR SIZED HAIL REPORTED NEAR KENNEDY.
&&
JHLocal storm report, Mar 31, 7:22 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
722 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG MILLPORT 33.56N 88.08W
03/31/2016 LAMAR AL LAW ENFORCEMENT
TREES DOWN ACROSS ALABAMA HIGHWAY 96 NEAR MILLPORT.
0650 PM TSTM WND DMG 1 W MILLPORT 33.56N 88.09W
03/31/2016 LAMAR AL LAW ENFORCEMENT
TREE DOWN ON HOME JUST OFF OF ALABAMA HIGHWAY 96 WEST OF
MILLPORT. LOCATION APPROXIMATE.
0658 PM HAIL KENNEDY 33.58N 87.99W
03/31/2016 E0.25 INCH LAMAR AL AMATEUR RADIO
DIME SIZED HAIL REPORTED ON ALABAMA HIGHWAY 96 NEAR
KENNEDY.
0705 PM HAIL KENNEDY 33.58N 87.99W
03/31/2016 M1.25 INCH LAMAR AL AMATEUR RADIO
HALF DOLLAR SIZED HAIL REPORTED NEAR KENNEDY.
&&
JHLocal storm report, Mar 31, 7:49 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG 4 SSE GLEN ALLEN 33.86N 87.71W
03/31/2016 FAYETTE AL LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS LARGE TREES DOWN ON COUNTY
ROAD 53. LOCATION APPROXIMATE.
&&
JHLocal storm report, Mar 31, 7:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
752 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND DMG ELDRIDGE 33.92N 87.62W
03/31/2016 WALKER AL PUBLIC
TREE DAMAGE REPORTED THROUGH ONLINE PUBLIC STORM REPORT.
&&
JHLocal storm report, Mar 31, 7:53 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
753 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG MILLPORT 33.56N 88.08W
03/31/2016 LAMAR AL LAW ENFORCEMENT
TREES DOWN ACROSS ALABAMA HIGHWAY 96 NEAR MILLPORT.
0650 PM TSTM WND DMG 1 W MILLPORT 33.56N 88.09W
03/31/2016 LAMAR AL LAW ENFORCEMENT
TREE DOWN ON HOME JUST OFF OF ALABAMA HIGHWAY 96 WEST OF
MILLPORT. LOCATION APPROXIMATE.
0658 PM HAIL KENNEDY 33.58N 87.99W
03/31/2016 E0.25 INCH LAMAR AL AMATEUR RADIO
DIME SIZED HAIL REPORTED ON ALABAMA HIGHWAY 96 NEAR
KENNEDY.
0705 PM HAIL KENNEDY 33.58N 87.99W
03/31/2016 M1.25 INCH LAMAR AL AMATEUR RADIO
HALF DOLLAR SIZED HAIL REPORTED NEAR KENNEDY.
0728 PM TSTM WND DMG 4 SSE GLEN ALLEN 33.86N 87.71W
03/31/2016 FAYETTE AL LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS LARGE TREES DOWN ON COUNTY
ROAD 53. LOCATION APPROXIMATE.
0739 PM TSTM WND DMG ELDRIDGE 33.92N 87.62W
03/31/2016 WALKER AL PUBLIC
TREE DAMAGE REPORTED THROUGH ONLINE PUBLIC STORM REPORT.
&&
JHLocal storm report, Mar 31, 8:19 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
819 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG MILLPORT 33.56N 88.08W
03/31/2016 LAMAR AL LAW ENFORCEMENT
TREES DOWN ACROSS ALABAMA HIGHWAY 96 NEAR MILLPORT.
0650 PM TSTM WND DMG 1 W MILLPORT 33.56N 88.09W
03/31/2016 LAMAR AL LAW ENFORCEMENT
TREE DOWN ON HOME JUST OFF OF ALABAMA HIGHWAY 96 WEST OF
MILLPORT. LOCATION APPROXIMATE.
0658 PM HAIL KENNEDY 33.58N 87.99W
03/31/2016 E0.25 INCH LAMAR AL AMATEUR RADIO
DIME SIZED HAIL REPORTED ON ALABAMA HIGHWAY 96 NEAR
KENNEDY.
0705 PM HAIL KENNEDY 33.58N 87.99W
03/31/2016 M1.25 INCH LAMAR AL AMATEUR RADIO
HALF DOLLAR SIZED HAIL REPORTED NEAR KENNEDY.
0708 PM TSTM WND DMG 4 WSW FAYETTE 33.68N 87.90W
03/31/2016 FAYETTE AL EMERGENCY MNGR
TREES REPORTED DOWN ALONG HIGHWAY 96. LOCATION
APPROXIMATE.
0708 PM TSTM WND DMG 3 SE BLUFF 33.79N 87.87W
03/31/2016 FAYETTE AL EMERGENCY MNGR
DAMAGE TO HOME REPORTED ALONG COUNTY ROAD 51 WITH TREES
AND POWER LINES DOWN.
0708 PM TSTM WND DMG 4 SW ELDRIDGE 33.88N 87.66W
03/31/2016 FAYETTE AL EMERGENCY MNGR
TREES DOWN ALONG COUNTY ROAD 24 IN FAYETTE COUNTY.
0708 PM TSTM WND DMG 5 SSE GLEN ALLEN 33.85N 87.69W
03/31/2016 FAYETTE AL EMERGENCY MNGR
TREES DOWN ALONG COUNTY ROAD 52 IN FAYETTE COUNTY.
LOCATION APPROXIMATE.
0728 PM TSTM WND DMG 4 SSE GLEN ALLEN 33.86N 87.71W
03/31/2016 FAYETTE AL LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS LARGE TREES DOWN ON COUNTY
ROAD 53. LOCATION APPROXIMATE.
0739 PM TSTM WND DMG ELDRIDGE 33.92N 87.62W
03/31/2016 WALKER AL PUBLIC
TREE DAMAGE REPORTED THROUGH ONLINE PUBLIC STORM REPORT.
&&
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:02 PM CDT | Tornado Warning | BMX | Fayette | 43 min |
| Mar 31, 7:22 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 9 min |
| Mar 31, 7:29 PM CDT | Tornado Warning | BMX | Marion, Walker | 46 min |
| Mar 31, 7:34 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 41 min |
| Mar 31, 7:56 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens | 49 min |
| Mar 31, 7:59 PM CDT | Tornado Warning | BMX | Fayette, Walker | 46 min |
| Mar 31, 8:05 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 55 min |
| Mar 31, 9:17 PM CDT | Tornado Warning | BMX | Blount, Jefferson | 32 min |
| Mar 31, 9:30 PM CDT | Areal Flood Advisory | BMX | Autauga, Dallas, Lowndes | 3 hr |
| Mar 31, 10:42 PM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 3 hr |
| Mar 31, 11:07 PM CDT | River Flood Warning | BMX | Montgomery | 69 hr |
| Mar 31, 11:17 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 43 min |
| Mar 31, 11:55 PM CDT | Special Weather Statement | BMX | Lee, Macon | 65 min |
| Apr 1, 12:14 AM CDT | Special Weather Statement | BMX | Pickens | 46 min |
| Apr 1, 1:03 AM CDT | Special Weather Statement | BMX | Perry | 42 min |
| Apr 1, 1:53 AM CDT | Special Weather Statement | BMX | Shelby | 37 min |
| Apr 1, 2:33 AM CDT | Special Weather Statement | BMX | Lowndes | 27 min |
| Apr 1, 2:36 AM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 3 hr |
| Apr 1, 3:06 AM CDT | Special Weather Statement | BMX | Jefferson | 39 min |
| Apr 1, 3:29 AM CDT | Special Weather Statement | BMX | Lee, Macon, Tallapoosa | 46 min |
| Apr 1, 4:38 AM CDT | Areal Flood Advisory | BMX | Lee | 3 hr |
| Apr 1, 5:16 AM CDT | River Flood Warning | BMX | Sumter | 45 hr |
| Apr 1, 6:07 AM CDT | Special Weather Statement | BMX | Barbour | 38 min |
| Apr 1, 6:22 AM CDT | Special Weather Statement | BMX | Barbour | 38 min |
| Apr 1, 10:23 AM CDT | Special Weather Statement | BMX | Montgomery | 52 min |
| Apr 1, 10:24 AM CDT | Special Weather Statement | BMX | Lowndes | 51 min |
| Apr 1, 10:52 AM CDT | Areal Flood Advisory | BMX | Autauga, Barbour, Bullock, Dallas, Elmore, Lee and 7 more | 113 min |
| Apr 1, 10:57 AM CDT | Special Weather Statement | BMX | Autauga | 48 min |
| Apr 1, 11:03 AM CDT | Special Weather Statement | BMX | Macon | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.